MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 2.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 2.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003WS0250200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage, Subarachnoid (1893)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2 of the 3 reports.The subject device remains implanted.
 
Event or Problem Description
The patient underwent stent assisted balloon angioplasty of the basilar trunk artery stenosis with the successful implantation of the first stent (subject device).It was reported that during the placement of the second stent, the stent failed to open and hence it was not implanted.The next day of the procedure, trace amount of subarachnoid hemorrhage within interpeduncular and prepontine cistern was observed.The hemorrhage was resolved without any residual effects.No treatment was administered in the physician¿s opinion, the cause of the hemorrhage is related to the procedure; however, relationship to the stent and the balloon is unknown.
 
Additional Manufacturer Narrative
Executive summary corrected to clarify that the second stent delivery system was unable to reach the target lesion due to severe tortuous anatomy and the second stent was not implanted.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.However, hemorrhage is a known risk associated with endovascular procedure and is noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
The patient underwent stent assisted balloon angioplasty of the basilar trunk artery stenosis with the successful implantation of the first stent (subject device).It was reported that the second stent delivery system was unable to reach the target lesion due to severe tortuous anatomy and the second stent was not implanted.The next day of the procedure, trace amount of subarachnoid hemorrhage within interpeduncular and prepontine cistern was observed.The hemorrhage was resolved without any residual effects.No treatment was administered in the physician¿s opinion, the cause of the hemorrhage is related to the procedure; however, relationship to the stent and the balloon is unknown.

Brand Name
F/G WINGSPAN STENT SYSTEM 2.5 X 20MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork CA NA
MDR Report Key6874420
Report Number3008853977-2017-00030
Device Sequence Number636578
Product Code NJE
UDI-Device Identifier04546540722782
UDI-Public(01)04546540722782(17)200531(10)19754996
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model NumberM003WS0250200
Device Catalogue NumberM003WS0250200
Device Lot Number19754996
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;